Medical Questions > Womens Health > Sexual Health - Women Forum

Sex after Kidney Infection

Must Read
Menstruation is a woman's normal monthly menstrual period. But what are the signs of abnormal periods? When is vaginal bleeding serious?...
Regular vaginal bleeding vagina is a sign of healthy menstruation. What signs and symptoms point to menstrual problems? Read on to learn the difference....
Menstrual irregularity means that something is wrong. Learn how to identify the signs and symptoms of an irregular period to prevent larger problems later...
User Profile
I was diagnosed with a kidney infection (Pyelonephritis) on Monday, which I have been on strong antibiotics for, and have now been taking for four days. I have to continue treatment. Me and my boyfriend were intimate last night, but we did not have sex because I didn't want to damage myself or put him at any risk.
I have been feeling much better the past few days and today (four days after I started treatment) I'm feeling back to normal. I've not been feeling sick at all and the pain has completely vanished. The rest of the course will last about six more days and then I'm done on treatment. I guess what I want to know is, how long should I leave it before having sex? Seeing as I'm feeling completely back to normal today and was yesterday evening too, is it ok for me to have sex now? If not, how much longer should should I wait?
Another question: I'm on Cerazette, which is ineffective at the moment due to the strong antibiotics I'm on affecting it's uptake. I was wondering is there any point me taking it at the moment? My doctor suggested I carry on taking it purely so that I remember to take it when I finish.
Should I continue taking the Cerazette? Also, how long after finishing the antibiotics will they continue to interfere? I'll use condoms obviously, but what I wanted to know was how long will it be before I am protected again and my pill is effective?
Did you find this post helpful?
|

User Profile
replied June 26th, 2010
Hi there, thank you for posting your question. My answer is not intended as a substitute to visiting your own doctor but I hope I can be of some little help.

Antibiotics interfere to some extent with the absorption of the BC pill and reduce its efficacy from, lets say, 98% to 75%. But it remains quite effective. Once you start your new cycle and are no longer taking antibiotics their efficacy will return to 98% or better. Perhaps that is not the point though.

The trouble with antibiotics is that they destroy the natural bacteria in your vagina and leave you vulnerable to developing vaginitis -- usually thrush. So if you can avoid intercourse until a few days after you have finished your antibiotic, then all the better. Good luck.

Dr Andrew Rynne.

www.andrewrynne.com



|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Sexual Health - Women , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.